Alert archive / Oklahoma / Heat Advisories in 2011

Heat Advisory 2, NWS Tulsa, OK

June 25, 2011Creek County, Pawnee County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this heat advisory at Jun 25, 2011, 10:52 AM CDT for Creek County, Pawnee County, Tulsa County, Oklahoma. It took effect at Jun 25, 2011, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2011, 10:52 AM CDT (15:52 UTC)
In effect from
Jun 25, 2011, 1:00 PM CDT
Expired
Jun 25, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Pawnee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 3.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 422 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1736 J/kg
Mixed-layer CIN
-545 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
422 m²/s²
0-3 km storm-relative helicity
589 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WWUS74 KTSA 251552
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1052 AM CDT SAT JUN 25 2011

ARZ029-OKZ059-060-064-260000-
/O.NEW.KTSA.HT.Y.0002.110625T1800Z-110626T0000Z/
SEBASTIAN-PAWNEE-TULSA-CREEK-
1052 AM CDT SAT JUN 25 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...CREEK AND TULSA. 

   IN ARKANSAS...SEBASTIAN. 

HAZARDOUS WEATHER...
 * TEMPERATURES THIS AFTERNOON WILL CLIMB TO AROUND 100 DEGREES
   WITH HEAT INDEX VALUES REACHING NEAR 105 FROM TULSA WEST AND
   AROUND FORT SMITH.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HUMIDITY WILL COMBINE
   TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

DEFINITION...
 * A HEAT ADVISORY MEANS THAT HEAT INDEX VALUES WILL BE NEAR 105
   DEGREES AND TAKING PRECAUTIONS AGAINST THE HEAT IS RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE TODAY. WHEN
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THIS EVENING.
   KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
   WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND
   DRINK PLENTY OF WATER.

 * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
1 follow-up statement
188 
WWUS74 KTSA 252110
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT SAT JUN 25 2011

ARZ029-OKZ059-060-064-260000-
/O.CON.KTSA.HT.Y.0002.000000T0000Z-110626T0000Z/
SEBASTIAN-PAWNEE-TULSA-CREEK-
410 PM CDT SAT JUN 25 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...CREEK AND TULSA. 

   IN ARKANSAS...SEBASTIAN. 

HAZARDOUS WEATHER...
 * HEAT INDEX VALUES WILL BE NEAR 105 LATE THIS AFTERNOON
   INTO THE EARLY EVENING HOURS. 

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE 
   POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 25, 5:49 AM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 25, 5:49 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
549 AM CDT SAT JUN 25 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. SOUTHERLY WIND
GUSTS IN EXCESS OF 25 KTS WILL BE LIKELY THIS AFTERNOON AT ALL
TERMINALS EXCEPT FSM. A THUNDERSTORM COMPLEX LATE TONIGHT OVER
KS/MO MAY APPROACH BVO/XNA...BUT CHANCE IS NOT HIGH ENOUGH TO
INCLUDE IN THE TAFS ATTM.

&&

.PREV DISCUSSION... /ISSUED 346 AM CDT SAT JUN 25 2011/

DISCUSSION...

JUST RECENTLY...A CLUSTER OF ELEVATED SHOWERS AND STORMS ROOTED
AT THE TOP OF THE EML/CAP HAS DEVELOPED WEST OF TULSA. CURRENT
THINKING IS THAT THIS ACTIVITY WILL WEAKEN AFTER SUNRISE AND WILL
NOT ADD POPS IN THE 12-18Z TIME FRAME JUST YET. WILL MONITOR
TRENDS AND UPDATE FORECAST IF NEEDED.

STORM COMPLEX ONGOING OVER SOUTHERN NEB TO THE NORTH OF A
STATIONARY FRONT SHOULD CONTINUE EAST SOUTHEAST INTO NORTHERN MO
LATER THIS MORNING. OUTFLOW FROM THIS COMPLEX WILL FORCE THE
EFFECTIVE FRONT FARTHER SOUTH BY THIS AFTERNOON...LYING OVER
SOUTHEAST KS INTO SOUTHWEST MO. NEW STORMS WILL LIKELY FIRE ALONG
AND TO THE NORTH OF THE BOUNDARY LATE TODAY. EVENTUAL UPSCALE
GROWTH INTO AN EASTWARD OR EAST SOUTHEASTWARD MOVING MCS IS
FORECASTED BY THE GLOBAL MODELS...ESPECIALLY THE ECMWF TONIGHT.
THE MAIN QUESTION IS HOW FAR SOUTH. GIVEN THE MORE SOUTHERN
SOLUTION FROM THE ECMWF A SLGT CHC TO CHC POP WILL BE MAINTAINED
FOR FAR NE OK AND NW AR TONIGHT.

WILL BASICALLY GO PERSISTENCE FOR HIGHS TODAY...AND AFTER
CRUNCHING THE NUMBERS WE MAY BRIEFLY REACH 105 DEGREE HEAT INDICES
IN A FEW SPOTS THIS AFTERNOON. DEEP MIXING ALLOWED DEWPOINTS TO
DROP OFF YESTERDAY AFTERNOON AND THIS KEPT HEAT INDICES IN CHECK.
IT IS CERTAINLY CONCEIVABLE THAT DEWPOINTS COULD DROP A BIT LOWER
THAN I HAVE IN THE GRIDS...AND GIVEN BORDERLINE CONDITIONS I WILL
ELECT TO NOT ISSUE ANY HEAT HEADLINES FOR TODAY. HOWEVER...IT DOES
APPEAR THAT HEAT HEADLINES WILL EVENTUALLY BE NEEDED EITHER BY LATER
ON THIS WEEKEND OR EARLY NEXT WEEK.

THE MID LVL RIDGE CURRENTLY OVER THE BIG BEND WILL BUILD NORTHEAST
OVER THE FORECAST AREA SUNDAY AND MONDAY. BY MONDAY NIGHT...A
FRONTAL BOUNDARY WILL PUSH DOWN INTO NW OR N CNTRL OK AS A
PROGRESSIVE SHORTWAVE TROUGH PASSES BY TO THE NORTH. A FEW STORMS
COULD FORM IN THIS REGION AND MOVE EAST INTO NE OK NEAR THE KS
BORDER MONDAY NIGHT BEFORE DISSIPATING.

THE FRONT STALLS NEAR THE KS/MO BORDERS ON TUESDAY...AND A FEW
ISOLATED STORMS ARE POSSIBLE. MORE CLOUD COVER IS EXPECTED NEAR
THE DECAYING FRONTAL ZONE...AND THIS WILL LIKELY HOLD TEMPS DOWN
A COUPLE DEGREES AND PROVIDE A POTENTIAL BREAK IN HEAT HEADLINE
DAYS.

THE RIDGE REBUILDS OVER OK/AR FOR THE LATTER PART OF THE WEEK WITH
CONTINUED HOT AND DRY CONDITIONS. ANOTHER WEAK FRONT MAY MAKE A
RUN AT US BY LATE FRIDAY OR SATURDAY. WOULD LIKE TO SEE ANOTHER
SET OF MODEL RUNS BEFORE INSERTING POPS JUST YET.

LACY

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, Jun 25, 4:59 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT SAT JUN 25 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 AM CDT SAT JUN 25 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER NOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID MORNING.

DISCUSSION...
HOT AND HUMID CONDITIONS WILL AGAIN PREVAIL ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON...WITH MAXIMUM HEAT
INDEX READINGS BETWEEN 100 AND 105 LIKELY. SOUTH WINDS WILL ALSO
GUST IN THE 25 TO 30 MPH RANGE DURING THE LATE MORNING AND INTO
THE AFTERNOON. OVERNIGHT LOW TEMPERATURES WILL REMAIN FAIRLY
WARM...IN THE MID AND UPPER 70S...WHICH WILL PROVIDE LITTLE RELIEF
FROM THE AFTERNOON HEAT.

DURING THE EVENING AND OVERNIGHT HOURS...A SMALL CHANCE OF
THUNDERSTORMS WILL EXIST ACROSS FAR NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS...AS AN EXPECTED THUNDERSTORM COMPLEX IN KANSAS
AND MISSOURI MAY BRUSH THE AREA. THESE THUNDERSTORMS MAY PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
         DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
DANGEROUS HEAT AND HUMIDITY WILL PERSIST THROUGH AT LEAST THE END
OF NEXT WEEK...WITH HEAT INDEX READINGS IN EXCESS OF 100 EXPECTED
EACH DAY. OVERNIGHT LOW TEMPERATURES WILL REMAIN WARM...WHICH WILL
EXACERBATE THE HEAT RELATED IMPACTS.

THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY NEAR THE KANSAS AND
MISSOURI BORDERS MONDAY NIGHT AND AGAIN TUESDAY AFTERNOON AS A
FRONT APPROACHES THE AREA BEFORE BECOMING STATIONARY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
HEAT ADVISORIES OR WARNINGS MAY BE REQUIRED FOR A PORTION OF THIS
WEEKEND AND INTO NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Heat Advisories in Oklahoma, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.